Missouri, 2006

Hail in Missouri, May 26, 2006

May 26, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 25, 4:47 PM CST, 8 hours 46 minutes earlier.

Area forecast discussion, May 25, 4:47 PM CST, 8 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT THU MAY 25 2006

.DISCUSSION...

...MESOSCALE UPDATE...
STRONG TO SEVERE STORMS QUICKLY DEVELOPED AFTER 4 PM JUST SOUTH OF
THE DEW POINT BOUNDARY WHICH WAS SLOWLY SAGGING SOUTHWARD INTO
SOUTHERN MISSOURI WHERE CAPES OF OVER 5000 J/KG WERE OCCURRING WITH
NO CONVECTIVE INHIBITION.  STORMS WERE SHIFTING TO THE SOUTHEAST AND
SHOULD CONTINUE TO PRODUCE NICKEL TO GOLF BALL SIZE HAIL OVER THE
NEXT FEW HOURS AS THEY MOVE INTO UNDISTURBED AIR MASS.

LINDENBERG

...PREVIOUS DISCUSSION...

18Z SGF SOUNDING CONFIRMS THE HIGH INSTABILITY IN PLACE OVER THE
SOUTHERN OZARKS EARLY THIS AFTERNOON WITH 5600 J/KG CAPES AND NO
CINS.  IF WE HAD A DECENT TRIGGERING MECHANISM SEVERE STORMS WOULD
HAVE NO TROUBLE DEVELOPING QUICKLY.  FAIRLY SHARP DEWPOINT GRADIENT
FROM CENTRAL MISSOURI WHERE DEW POINTS WERE IN THE 50S TO THE
SOUTHERN MISSOURI OZARKS WHERE READINGS WERE IN THE UPPER 60S TO LOW
70S.  HOWEVER...SOUTHWARD PUSH OF BOUNDARY LOOKS VERY LETHARGIC AT
THIS POINT WITH MINIMAL PRESSURE FALLS AHEAD OF THE BOUNDARY.
WITHOUT ADDITIONAL FORCING PROBABLY ONLY LOOKING AT ISOLATED
CONVECTION OVER SOUTHERN MISSOURI DURING THE AFTERNOON/EARLY EVENING
HOURS.  IF STORMS DO DEVELOP...SHOULD QUICKLY BECOME SEVERE WITH
MAINLY LARGE HAIL/DAMAGING WIND EXPECTED.  CERTAINLY EXPECTING MORE
ORGANIZED ACTIVITY TO BE CONCENTRATED FURTHER EAST WHERE UPPER LEVEL
FEATURE WILL HAVE MORE INTERACTION.

UPPER PATTERN IS EXPECTED TO UNDERGO SOME CHANGE OVER THE NEXT 24 TO
36 HOURS AS UPPER LOW SHIFTS WELL EAST OF THE REGION AND RIDGE
BEGINS TO BUILD IN.  CONVECTION WILL BE POSSIBLE TONIGHT IN THE HIGH
PLAINS WITH LOW LEVEL JET AND SURFACE BOUNDARY INTERACTION.  THIS
ACTIVITY COULD PUSH INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
TOWARD MORNING AND AFFECT THE WESTERN OZARKS DURING THE MORNING
HOURS FRIDAY.  TEMPERATURES ON FRIDAY COULD BE IMPACTED BY POSSIBLE
MCS REMNANTS AND WILL HAVE TO BE MONITORED.  HAVE CURRENTLY KEPT
HIGHS IN THE UPPER 80S TO AROUND 90.

TEMPERATURES SHOULD REMAIN QUITE WARM THROUGH THE WEEKEND WITH UPPER
RIDGE IN PLACE AND 850 TEMPERATURES OF +20 TO +22 IMPACTING THE
CWA.  EXPECTING TO BE FAIRLY CAPPED THROUGH THE WEEKEND AND HAVE
KEPT CONVECTIVE PRECIPITATION OUT OF THE FORECAST FOR NOW.
AFTERNOON HIGHS WILL LIKELY APPROACH RECORDS ON SATURDAY AND
SUNDAY...SEE CLIMATE SECTION BELOW.

UPPER RIDGE EXPECTED TO SHIFT TO THE EAST OF THE CWA FOR MUCH OF THE
UPCOMING WEEK WITH MAIN FOCUS FOR CONVECTION TO THE WEST WITH
SURFACE BOUNDARY IN THE PLAINS.  KEPT LOW POPS GOING THROUGH THE
PERIOD MAINLY FOR POSSIBLE AFTERNOON/EVENING INSTABILITY CONVECTION.

LINDENBERG

&&

.AVIATION...

FOR THE 00Z TAFS...CONVECTION HAS SHIFTED SOUTH OF THE TERMINAL
FORECAST POINTS AT JLN/SGF AND BOUNDARY WAS SHIFTING THROUGH THESE
LOCATIONS AS OF 2230Z.  CONVECTION SHOULD REMAIN SOUTH OF THE
SOUTHWARD MOVING BOUNDARY THIS EVENING WITH CLEARING SKY BEHIND THE
BOUNDARY.  STILL UNSURE ON EVOLUTION OF POTENTIAL MCS OVER THE HIGH
PLAINS THIS EVENING...BUT COULD SEE SOME CONVECTION TOWARDS MORNING
OVER EASTERN KANSAS AND WESTERN MISSOURI.  HAVE LEFT CONVECTION OUT
OF TERMINALS FOR NOW AND BROUGHT IN SOME MID LEVEL CLOUD COVER.

LINDENBERG

&&

.CLIMATE

UPPER RIDGE AND WARM 850 MB TEMPERATURES WILL LEAD TO NEAR RECORD
HIGHS OVER THE WEEKEND.  HERE ARE THE CURRENT RECORDS FOR THE NEXT
FEW DAYS...

                MAY 26      MAY 27    MAY 28

SPRINGFIELD    92/1953     88/1911    89/1911
JOPLIN         94/1953     89/1991    92/1983
WEST PLAINS    95/1953     90/1962    89/1962
ROLLA/VICHY    92/1953     90/1905    91/1962

MMT/LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 25, 6:41 PM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CDT THU MAY 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
741 PM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS...SOME MAY PRODUCE:
    HAIL TO THE SIZE OF GOLF BALLS OR LARGER.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  SCATTERED STORMS ALONG AND SOUTH OF A NEOSHO TO EMINENCE LINE...
  MAINLY THROUGH 10 PM.

  DISCUSSION:

  SEVERE STORMS DEVELOP DURING THE LATE AFTERNOON ALONG AND
  AHEAD OF A SURFACE BOUNDARY SEPARATING DEWPOINTS IN THE 50S
  FROM DEWPOINTS IN THE 70S.  THIS BOUNDARY INTERACTED WITH
  EXTREME INSTABILITY OVER SOUTHERN MISSOURI TO PRODUCE THE
  SEVERE STORMS.

  THE STORMS WILL CONTINUE TO PUSH SOUTHEAST INTO EXTREME
  SOUTHERN MISSOURI THROUGH THE REMAINDER OF THE MID EVENING
  HOURS...AND WILL LIKELY PRODUCE HAIL TO THE SIZE OF GOLF
  BALLS.

  AS THE INSTABILITY BEGINS TO DECREASE DURING THE LATE
  EVENING...STORMS SHOULD BEGIN TO DIMINISH IN INTENSITY
  AND MOVE SOUTH OUT OF THE AREA.

  ADDITIONAL THUNDERSTORMS MAY DEVELOP OUT IN THE PLAINS TONIGHT
  AND PUSH SOUTHEAST INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
  LATE TONIGHT.  THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
  LIMITS BUT MAY PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE
  ON FRIDAY AS THE FRONT LIFTS BACK TO THE NORTH.  AFTER A DRY
  WEEKEND...WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE
  MUCH OF THE UPCOMING WORK WEEK...MAINLY DURING THE MID TO LATE
  AFTERNOON THROUGH THE EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS WILL BE NEEDED THROUGH THE MID EVENING OVER SOUTHERN
  MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, May 25, 10:48 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HAIL             CRANE                   36.91N 93.57W
05/25/2006  E0.88 INCH       STONE              MO   LAW ENFORCEMENT

&&

LDOOLEY
Local storm report, May 25, 11:18 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 AM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     HAIL             SHELL KNOB              36.63N 93.63W
05/26/2006  E0.88 INCH       BARRY              MO   AMATEUR RADIO

&&

LDOOLEY
Local storm report, May 25, 11:34 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 AM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     HAIL             NEOSHO                  36.87N 94.37W
05/26/2006  E1.00 INCH       NEWTON             MO   LAW ENFORCEMENT

&&

LDOOLEY
Local storm report, May 26, 12:01 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 AM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
05/26/2006                   NEWTON             MO   LAW ENFORCEMENT

            LOW LYING STREETS IN TOWN ARE BEGINNING TO FLOOD

&&

LDOOLEY
Local storm report, May 26, 1:25 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 AM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     HAIL             GRANBY                  36.92N 94.25W
05/26/2006  E1.75 INCH       NEWTON             MO   LAW ENFORCEMENT

&&

LDOOLEY
Local storm report, May 26, 1:28 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 AM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
05/26/2006                   NEWTON             MO   LAW ENFORCEMENT

            NEOSHO POLICE REPORTS FLASH FLOODING OVER A SIGNIFICANT
            PART OF THE CITY. SEVERAL ROADS ARE WATER COVERED...WITH
            IMMINENT CLOSURE EXPECTED. HIGHWAY 86 NEAR WOOD STREET IS
            NEARLY IMPASSABLE AND ROAD BLOCKS ARE EXPECTED. ONE WATER
            RESCUE HAS OCCURRED...A CAR WAS OVERTAKEN BY WATER.

&&

GAGAN

The radar

The Springfield radar (KSGF), 96 km away, was scanning. The volume nearest the first event began at 07:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jasper

When
May 26, 1:33 AM CST
Where
Jasper County, Duquesne
Measured
4.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.083, -94.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509038.